Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Essential laminations in $I$-bundles


Author: Mark Brittenham
Journal: Trans. Amer. Math. Soc. 349 (1997), 1463-1485
MSC (1991): Primary 55R05, 57R30; Secondary 57M99, 57N10
MathSciNet review: 1327253
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, with a few familiar exceptions, every essential lamination in an interval-bundle over a closed surface can be isotoped to lie everywhere transverse to the $I$-fibers of the bundle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55R05, 57R30, 57M99, 57N10

Retrieve articles in all journals with MSC (1991): 55R05, 57R30, 57M99, 57N10


Additional Information

Mark Brittenham
Affiliation: Department of Mathematics, Vassar College, Poughkeepsie, New York 12601
Email: brittenham@vassar.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01507-9
PII: S 0002-9947(97)01507-9
Received by editor(s): September 20, 1994
Received by editor(s) in revised form: April 13, 1995
Additional Notes: Research supported in part by NSF grant # DMS$-$9203435
Article copyright: © Copyright 1997 American Mathematical Society